Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes cold-like symptoms with stomach ach and bloating?

Answered by
Dr.
Dr. Satvinder Bakshi

ENT Specialist

Practicing since :2007

Answered : 2467 Questions

default
Posted on Fri, 28 Feb 2014 in Asthma and Allergy
Question: Male, 45, 6-1 and 225#. actively exercise and eat fairly healthy. About a week ago, I started experiencing cold-like symptoms along with stomach ache - more of a bloating feeling. it came along with mild diahrea and heart burn. i also had a nagging, low pain headache and foggy/hazy feeling. a couple times i was slightly dizzy. the symptoms didn't got better as quickly as i usually get over an illness, and my stomach ache/gut ache got worse when I ate a meal (when i felt hungry). with rest over the weekend, my stomach/gut got mostly better, just nagging discomfort. today, i went out to shovel our latest snow, felt pretty good, but did get chilled. when i came in after i was done, my body was tingly, red and had hives all over it. my face was swollen a bit too. i did not eat anything before i shoveled, and had a normal meal, whole grain pasta and meat sauce, lettuce salad, for dinner last night. i took benedryl about an hour ago, and feel a little dizzy, (benedryl??) and the hives have partly subsided. any ideas? was in Mexico 3 weeks before symptoms happened, so don't suspect that, but thought it worth mentioning
doctor
Answered by Dr. Satvinder Bakshi 40 minutes later
Brief Answer: Please meet your doctor! Detailed Answer: Hello! From your complaints it looks like that you have developed an allergic reaction to something , this need not be only your food, it can be some plant material or an insect bite, for this you have to be examined by a doctor! You have done a correct thing by taking benadryl, and the dizziness may be due to it, however it can also be due to fall in blood pressure because of the allergic reaction therefore i dont think you should take it lightly and call your doctor immediately. The pain after eating food suggests that you are having some acidity problem and this may be due to the spicy mexican food or irregular meal times, this will generally subside in a few days if you eat properly at correct times! If however, you persist to have the stomach complaints, i would recommend that you meet your gastro entrologist for further tests and advice. Meanwhile, avoid smoking and drinking, spicy and oily food and take lots of green leafy vegetables , that will help Get well soon Thanks
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Benadryl

doctor1 MD

I have an 18 month old that has a swollen, red forehead that comes and goes. She has very sensitive skin with excema. She seemed to begin having...

doctor1 MD

My 16 yr old daughter went to er this morning with welps all over from an allergic reaction to something they gave her epinephrine shot and 20mg...

doctor1 MD

Hi. I have a concern with my daughter. She is 5 years old and has always been very healthy. She had only had a few colds and a couple of infections...

doctor1 MD

Hello Female 57. My SGPT (ALT) was at 17 one month ago. Recently, 30 days later, my level increased to 24. I took benadryl (2x 25mg) at that exact...

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

I think I have found bedbug infestation on my mattress. I have also received many bites every night. I got rid of the mattress and have found no...

doctor1 MD

I am taking Temezapam for sleep--for at least 3 months. Are alternative medicines available to help me sleep?